MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-411
Medical Device Problem Codes Degraded (1153); Fracture (1260); Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available or evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
"knee revision due to instability" was reported.
 
Additional Manufacturer Narrative
An event regarding crack/fracture, wear, and instability involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device and clinician review of provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.-clinician review: a review of the provided medical information by a clinical consultant indicated: "over a 10 year period there was substantial polyethylene wear that led to revision surgery device or procedure related adverse event: polyethylene wear leading to instability and revision surgery.The tibial component was placed in significant varus at the time of the primary surgery.Wear was evident with thinning of the polyethylene medially.In addition there was posterior translation of the femur on the tibia, the competency of the pcl could not be determined from the notes.Root cause and confirmation: a root cause cannot be determined without additional records.The revision surgery can be confirmed.Polyethylene wear can be confirmed.The root cause was likely varus malposition of the tibial component and perhaps pcl injury." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability and fracture/wear of the triathlon insert.The fracture and wear of the insert was confirmed via evaluation of the returned device.A review of the provided medical records by a clinical consultant confirmed joint instability and indicated that "the tibial component was placed in significant varus at the time of the primary surgery" and that this may have contributed to the event.Further information such as additional pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
"knee revision due to instability" was reported.Per clinician review of provided medical records, "over a 10 year period there was substantial polyethylene wear that led to revision surgery.Device or procedure related adverse event: polyethylene wear leading to instability and revision surgery.The tibial component was placed in significant varus at the time of the primary surgery.".

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15850888
Report Number0002249697-2022-01722
Device Sequence Number5027397
Product Code MBH
UDI-Device Identifier07613327050486
UDI-Public07613327050486
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number5530-G-411
Device Catalogue Number5530-G-411
Device Lot NumberMKPP07
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown
Patient Weight99 KG